Alert archive / Florida / Wind Chill Advisories in 2007
Wind Chill Advisory 1, NWS Miami, FL
NWS Miami, FL issued this wind chill advisory at Jan 25, 2007, 2:44 PM EST for Glades County, Florida. It took effect at Jan 26, 2007, 1:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2007, 2:44 PM EST (19:44 UTC)
- In effect from
- Jan 26, 2007, 1:00 AM EST
- Expired
- Jan 26, 2007, 7:20 AM EST
- In force
- 6 hr
- Issued by
- NWS Miami, FL
County Glades County, FL
The radar
The Melbourne radar (KMLB), 139 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 557 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS42 KMFL 251944 WSWMFL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 244 PM EST THU JAN 25 2007 ...WIND CHILL ADVISORY IN EFFECT FOR GLADES COUNTY TONIGHT... FLZ063-261400- /O.NEW.KMFL.WC.Y.0001.070126T0600Z-070126T1400Z/ GLADES- INCLUDING THE CITY OF...MOORE HAVEN 244 PM EST THU JAN 25 2007 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 1 AM TONIGHT TO 9 AM EST FRIDAY MORNING. TEMPERATURES ARE EXPECTED TO DROP TO THE MID 30S OVER GLADES COUNTY TONIGHT. THESE LOW TEMPERATURES COMBINED WITH NORTHWEST WINDS AT 5 TO 10 MPH...WILL PRODUCE WIND CHILL READINGS IN THE LOWER TO MID 30S FOR A FEW HOURS...ESPECIALLY AFTER MIDNIGHT TONIGHT THROUGH THE EARLY HOURS ON FRIDAY MORNING. NORTHERN SECTIONS OF HENDRY COUNTY MAY ALSO SEE WIND CHILL READINGS APPROACHING THE MID 30S, BUT AT THIS TIME, THIS IS EXPECTED TO BE ONLY FOR A SHORT PERIOD OF TIME FRIDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. PROLONGED EXPOSURE CAN RESULT IN HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF VENTURING OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
2 follow-up statements
000 WWUS42 KMFL 260453 WSWMFL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1153 PM EST THU JAN 25 2007 FLZ063-261300- /O.CON.KMFL.WC.Y.0001.070126T0600Z-070126T1400Z/ GLADES- INCLUDING THE CITY OF...MOORE HAVEN 1153 PM EST THU JAN 25 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY FOR GLADES COUNTY... TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 30S OVER GLADES COUNTY OVERNIGHT. WINDS COULD INCREASE TO 5 TO 10 MPH OUT OF THE NORTH BY SUNRISE...RESULTING IN WIND CHILL READINGS OF NEAR 35 DEGREES FOR ABOUT 3 HOURS OVERNIGHT INTO EARLY FRIDAY MORNING. A WIND CHILL ADVISORY MEANS THAT COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. IF VENTURING OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ GREGORIA
000 WWUS42 KMFL 261220 WSWMFL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 720 AM EST FRI JAN 26 2007 ...WIND CHILL ADVISORY FOR GLADES COUNTY HAS BEEN CANCELLED... FLZ063-261330- /O.CAN.KMFL.WC.Y.0001.000000T0000Z-070126T1400Z/ GLADES- INCLUDING THE CITY OF...MOORE HAVEN 720 AM EST FRI JAN 26 2007 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE WIND CHILL ADVISORY. THE WIND CHILL ADVISORY THAT WAS IN EFFECT FOR GLADES COUNTY HAS BEEN CANCELLED. LATEST OBSERVATIONS ACROSS THE AREA INDICATED THAT SURFACE TEMPERATURES ACROSS GLADES COUNTY HAVE BEGUN TO INCREASE GRADUALLY WHILE SURFACE WINDS REMAINED NEARLY CALMED. AS A RESULT, WIND CHILL READINGS ARE EXPECTED TO BE ABOVE 35 DEGREES FOR THE REST OF THE MORNING HOURS. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 25, 10:15 AM EST, 4 hours 29 minutes earlier.
Area forecast discussion, Jan 25, 10:15 AM EST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1015 AM EST THU JAN 25 2007 .UPDATE...FRONTAL BOUNDARY CURRENTLY STRETCHES NE TO SW ACROSS SE FL AND SOUTHERN PORTIONS OF CWA INTO SE GULF JUST NE OF KEY WEST. THE FRONT SHOULD CLEAR SE COAST THROUGH EARLY AFTERNOON. CURRENT PCPN ACTIVITY SHOULD CONTINUE TO TRANSITION INTO STRATIFORM TYPE AS THE FRONTS MOVES SOUTH OF CWA WITH ANY CONVECTIVE/TSTM ACTIVITY STAYING TO OUR SOUTH. HIGHS ACROSS THE AREA HAVE PRETTY MUCH BEEN ALREADY REACHED NORTH OF THE BOUNDARY AND EVEN IN MIAMI DADE WE SHOULD STILL SEE A GRADUAL FALL BEGINNING LATE IN THE MORNING OR EARLY AFTERNOON. THIS IS WELL SUPPORTED BY AN ANALYSIS OF THE PROGRESSION OF 1000-850MB THICKNESSES IN THE MODEL GUIDANCE AND THE LOCAL WRF. TEMPS THROUGH THE AFTERNOON SHOULD BE IN THE 50S ACROSS THE LAKE AREA AND FALL WELL INTO THE 60S SE COAST THROUGH THE PERIOD. LOOKING AHEAD...LOOKS LIKE TEMPS IN GLADES COUNTY COULD FALL INTO THE UPPER 30S TONIGHT WHICH COMBINED WITH WINDS IN THE 5 TO 10 MPH RANGE COULD RESULT IN WIND CHILLS IN THE LOWER TO MID 30S. WE WILL LOOK INTO THIS CLOSER FOR THE AFTERNOON PACKAGE AND WILL NEED TO MAKE A DECISION THEN AS TO WHETHER WE NEED A WIND CHILL ADVISORY OR NOT. ON THE MARINE SIDE...ADJUSTED WINDS TO REFLECT CURRENT CONDITIONS BETTER WHICH ESSENTIALLY MEANS ONSET OF NORTHERLY WINDS AND INCREASING SEAS A TAD LATER THAN PREVIOUSLY FORECAST BUT NOT BY MUCH. .PREVIOUS DISCUSSION...THE COLD FRONT THAT IN BISECTING THE CWA ATTM WILL START TO MOVE SOUTH EARLY THIS MORNING. THE IR IMAGERY ALREADY SHOWS A SOUTHEASTWARD MOVEMENT TO THE CLOUD COVER. RADAR SHOWS A HINT OF RAIN OR SHOWERS DEVELOPING BEHIND FRONT FROM THE LAKE REGION TO THE OFFSHORE WATERS OF COLLIER COUNTY. EXPECT THIS TO INCREASE AS THE FRONT MOVES SOUTHWARD. CONDITIONS WILL IMPROVE GREATLY TONIGHT WITH A RATHER COOL NIGHT TONIGHT. EXPECT LOWS TONIGHT NEAR 40 OVER GLADES AND HENDRY COUNTIES AWAY FROM THE LAKE TO THE LOWER 50S OVER THE SOUTHEAST METRO AREAS. TEMPS WILL REBOUND UP 5 TO 10 DEGREES FRIDAY NIGHT ESPECIALLY ALONG THE COAST WITH WINDS OUT OF THE NORTHEAST TO EAST. THE NEXT WEATHER MAKER WILL BE FROM A LOW PRESSURE THAT MOVES FROM THE NORTHEAST GULF TO THE ATLANTIC SATURDAY NIGHT AND THIS WILL DRAG A STRONGER FRONT THROUGH SOUTH FLORIDA SUNDAY AFTERNOON AND WILL PRODUCE ANOTHER CHANCE FOR RAIN. TEMPS BEHIND THIS FRONT NEED TO BE WATCHED SINCE ATTM GFSMOS IS ADVERTISING UPPER 30S FOR NEXT TUESDAY AND WEDNESDAY MORNING. NORTHWEST FLOW WILL STAY WITH US LONGER BEHIND THE NEXT FRONT SO TEMPS WILL BE COOL FOR MOST OF THE WEEK. && .AVIATION...FRONTAL BOUNDARY LIES ACROSS S FLA FROM NEAR KPBI TO JUST S OF KAPF. TO THE S OF THIS BOUNDARY LIFR CIGS AND VSBY HAVE BEEN AFFECTING THE E CST TERMINALS WITH THE EXCEPTION OF KPBI. THIS TREND WILL CONTINUE THROUGH ABOUT 14Z AND WILL AMEND TAFS AS NEEDED. THE FRONT WILL BEGIN TO MOVE BACK S THU MORNING AND MVFR CONDITIONS SHOULD PREVAIL UNTIL DRIER AIR BEGINS TO FILTER IN BEHIND THE FRONT AFTER 18Z. CIGS SHOULD THEN BECOME VFR. LIGHT RAIN MAY ALSO AFFECT ALL TERMINALS BUT ONCE THE FOG LIFTS, VSBY DUE TO THE RAIN SHOULD REMAIN VFR. && .MARINE...SEAS WILL BUILD TO 6 FEET BEHIND FRONT THIS AFTERNOON WITH WINDS BEHIND FRONT BECOMING NORTH 15 TO 20 KNOTS. SEAS WILL CONTINUE BUILDING TO 10 FEET AFTER MIDNIGHT TONIGHT. THEY WILL THEN SUBSIDE TO LESS THAN 6 FEET LATER FRIDAY NIGHT. BEHIND THE SECOND FRONT WE COULD SEE SEAS UP TO 8 FEET BY MONDAY AFTERNOON. WILL PUT IN A HEADLINE IN THE ATLANTIC FOR SCEC THIS AFTERNOON AND ONE FOR SMALL CRAFT ADVISORIES MAY BE REQUIRED TONIGHT. && .FIRE WEATHER...MINIMUM AFTERNOON RHS WILL DROP TO JUST BELOW 40 PERCENT OVER THE NORTHWEST SECTIONS FRIDAY AFTERNOON AND NO PROBLEMS UNTIL THE NEXT FRONT. VALUES WILL BE IN THE UPPER 30 PERCENTILE RANGE MONDAY AFTERNOON AND POSSIBLY AS LOW AS THE LOWER TO MID 30 PERCENTILE RANGE FOR TUESDAY WITH RECOVERY ABOVE 45 PERCENT BY WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 72 49 70 57 / 70 10 - - FORT LAUDERDALE 74 52 70 62 / 70 20 - 10 MIAMI 75 52 71 62 / 70 20 - 10 NAPLES 68 45 68 52 / 70 10 - - && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...18 SHORT TERM/AVIATION...30
Hazardous weather outlook, Jan 25, 8:01 AM EST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 801 AM EST THU JAN 25 2007 FLZ063-066>075-260100- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 754 AM EST THU JAN 25 2007 ...WIND CHILLS IN THE MID 30S NORTHWEST INTERIOR FRIDAY MORNING... ...SEAS BUILDING TO 10 FEET IN THE GULF STREAM TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT TEMPERATURES: WIND CHILLS WILL DROP TO THE LOWER TO MID 40S ACROSS PALM BEACH, HENDRY, AND COLLIER COUNTIES LATE TONIGHT WITH WIND CHILL READINGS IN THE MID 30S ACROSS NORTHERN GLADES COUNTY. WIND CHILL VALUES ON THE EAST COAST WILL RANGE FROM THE LOW TO MID 40S IN METROPOLITAN PALM BEACH TO THE LOW TO MID 50S ACROSS BROWARD AND MIAMI-DADE COUNTIES. WAVES: SEAS BUILDING TO 10 FEET LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEAS TO 10 FEET WILL CONTINUE THROUGH FRIDAY AND THEN SLOWLY SUBSIDE FRIDAY NIGHT. HOWEVER, ANOTHER STRONG COLD FRONT WILL MOVE ACROSS SOUTH FLORIDA ON SUNDAY WITH SEAS ONCE AGAIN BUILDING TO GREATER THAN 7 FEET SUNDAY NIGHT AND MONDAY. IN ADDITION, WIND CHILL READINGS WILL LOWER TO THE LOWER 30S ACROSS A LARGE PORTION OF SOUTH FLORIDA ON MONDAY NIGHT INTO EARLY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 11:49 PM EST | Dense Fog Advisory | MFL | Broward, Miami-Dade | 4 hr |
| Jan 25, 5:10 AM EST | Dense Fog Advisory | MFL | Broward | 3 hr |
| Jan 25, 11:27 AM EST | Special Marine Warning | MFL | 48 min |
Nearby
Wind Chill Advisories in Florida, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.